On Linnik's theorem on Goldbach numbers in short intervals and related problems
Annales de l'Institut Fourier, Tome 44 (1994) no. 2, p. 307-322
En admettant l’hypothèse de Riemann, Linnik a prouvé que, pour tout ϵ>0 et pour N assez grand, l’intervalle [N,N+log 3+ϵ N] contient un entier qui est somme de deux nombres premiers. Ce résultat a été amélioré ensuite en prouvant que la propriété reste vraie pour l’écart Clog 2 N, en utilisant l’estimation de Selberg pour la moyenne quadratique des nombres premiers dans les petits intervalles. On donne ici une nouvelle démonstration du deuxième résultat qui, n’utilisant pas l’estimation de Selberg, suit davantage l’esprit de l’approche originale de Linnik. On améliore aussi un résultat de Lavrik concernant des formes tronquées de l’identité de Parseval pour des sommes d’exponentielles sur les nombres premiers.
Linnik proved, assuming the Riemann Hypothesis, that for any ϵ>0, the interval [N,N+log 3+ϵ N] contains a number which is the sum of two primes, provided that N is sufficiently large. This has subsequently been improved to the same assertion being valid for the smaller gap Clog 2 N, the added new ingredient being Selberg’s estimate for the mean-square of primes in short intervals. Here we give another proof of this sharper result which avoids the use of Selberg’s estimate and is therefore more in the spirit of Linnik’s original approach. We also improve an unconditional result of Lavrik’s on truncated froms of Parseval’s identity for exponential sums over primes.
@article{AIF_1994__44_2_307_0,
     author = {Languasco, Alessandro and Perelli, Alberto},
     title = {On Linnik's theorem on Goldbach numbers in short intervals and related problems},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {44},
     number = {2},
     year = {1994},
     pages = {307-322},
     doi = {10.5802/aif.1399},
     zbl = {0799.11040},
     mrnumber = {95g:11097},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1994__44_2_307_0}
}
Languasco, Alessandro; Perelli, Alberto. On Linnik's theorem on Goldbach numbers in short intervals and related problems. Annales de l'Institut Fourier, Tome 44 (1994) no. 2, pp. 307-322. doi : 10.5802/aif.1399. http://www.numdam.org/item/AIF_1994__44_2_307_0/

[1] P.X. Gallagher, Some consequences of the Riemann hypothesis, Acta Arith., 37 (1980), 339-343. | MR 82j:10071 | Zbl 0444.10034

[2] D.A. Goldston, Linnik's theorem on Goldbach numbers in short intervals, Glasgow Math. J., 32 (1990), 285-297. | MR 91i:11134 | Zbl 0719.11065

[3] H. Halberstam, H.-E. Richert, Sieve Methods, Academic Press, 1974. | MR 54 #12689 | Zbl 0298.10026

[4] I. Kátai, A remark on a paper of Ju. V. Linnik (Hungarian), Magyar Tud. Akad. Mat. Fiz. Oszt. Közl., 17 (1967), 99-100. | MR 35 #5407 | Zbl 0145.04905

[5] A.F. Lavrik, Estimation of certain integrals connected with the additive problems (Russian), Vestnik Leningrad Univ., 19 (1959), 5-12. | MR 22 #7986 | Zbl 0092.04401

[6] Yu. V. Linnik, Some conditional theorems concerning the binary Goldbach problem (Russian), Izv. Akad. Nauk SSSR, Ser. Mat., 16 (1952), 503-520. | Zbl 0049.03104

[7] H. L. Montgomery, R. C. Vaughan, The exceptional set in Goldbach's problem, Acta Arith., 27 (1975), 353-370. | MR 51 #10263 | Zbl 0301.10043

[8] B. Saffari, R. C. Vaughan, On the fractional parts of x/n and related sequences II, Ann. Inst. Fourier, 27-2 (1977), 1-30. | Numdam | MR 58 #554a | Zbl 0379.10023

[9] A. Selberg, On the normal density of primes in small intervals, and the difference between consecutive primes, Arch. Math. Naturvid., 47 (1943), 87-105. | MR 7,48e | Zbl 0063.06869

[10] I.M. Vinogradov, Selected Works, Springer Verlag, 1985.